Alert archive / Michigan / Special Weather Statements in 2010
Special Weather Statement, NWS Northern Indiana
NWS Northern Indiana issued this special weather statement at May 7, 2010, 4:21 PM EDT for Berrien County, Michigan. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 7, 2010, 4:21 PM EDT (20:21 UTC)
- Expired
- May 7, 2010, 4:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Northern Indiana
County Berrien County, MI
The radar
The Northern Indiana radar (KIWX), 90 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.4 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 758 m above ground
- 0-6 km bulk shear
- 79 kt
- 0-1 km storm-relative helicity
- 400 m²/s²
- 0-3 km storm-relative helicity
- 542 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
107
WWUS83 KIWX 072021
SPSIWX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
421 PM EDT FRI MAY 7 2010
INZ003-004-MIZ077-072045-
BERRIEN MI-LA PORTE IN-ST. JOSEPH IN-
321 PM CDT FRI MAY 7 2010
AT 316 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MICHIGAN CITY TO 20
MILES WEST OF WESTVILLE...MOVING NORTHEAST AT 55 MPH. PEA SIZE
HAIL...HEAVY DOWNPOURS...AND OCCASIONAL LIGHTNING STRIKES WILL
ACCOMPANY THIS LINE OF STORMS.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
WESTVILLE...
LA PORTE...
NEW BUFFALO...
THREE OAKS...
MICHIANA SHORES...MICHIANA AND GRAND BEACH...
OTIS...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY
EVENING/1100 PM EDT FRIDAY EVENING/ FOR NORTHERN INDIANA AND SOUTHERN
MICHIGAN AND NORTHWESTERN OHIO.
LAT...LON 4180 8680 4193 8623 4190 8623 4158 8666
4150 8694 4169 8695
TIME...MOT...LOC 2020Z 247DEG 48KT 4170 8686 4145 8719
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this special weather statement went out at May 7, 3:39 PM EDT, 42 minutes earlier.
Area forecast discussion, May 7, 3:39 PM EDT, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
339 PM EDT FRI MAY 7 2010
.NEAR TERM/MESOANALYSIS
WARM FRONTAL BOUNDARY LOCATED MIDWAY THROUGH THE CWA AND PARTIALLY
VISIBLE ON 88D THROUGH WHITLEY AND ALLEN COUNTIES WHILE SFC LOW
PRESSURE JUST MOVING ACROSS IL-IN STATE LINE NEAR WHITE COUNTY.
CONVECTION HAS BEGUN ACROSS WESTERN AREAS AS WEAK MID LEVEL
COOLING MOVES IN HOWEVER STRONGER STORMS ARE STILL
EXPECTED TO FIRE NEAR THE WARM FRONTAL BOUNDARY IN THE NEXT COUPLE
OF HOURS AS EML CAP ERODES AND STRONG MID LEVEL JET NOSES EAST.
MOISTURE RETURN HAS BEEN SUFFICIENT ALONG AND SOUTH OF THE BOUNDARY AND
WITH ENVIRONMENT STILL HOLDING 40-50 KNOTS OF STRONGLY SHEARED
MEAN FLOW INITIAL DEVELOPMENT SHOULD SUPPORT DISCRETE SUPERCELLS
BEFORE EVENTUALLY EVOLVING INTO AN MCS. GREATEST POTENTIAL FOR
TORNADOES WILL BE WITHIN STORMS THAT INTERACT WITH THE FRONTAL
ZONE WHICH CONTINUES TO DRIFT SLOWLY NORTH. NEW WW ISSUED BY SPC
COVERS THE PRIMARY WINDOW FOR SEVERE WEATHER THROUGH 03Z.
&&
.SHORT TERM.../TONIGHT THROUGH SATURDAY NIGHT/...
BY THIS EVENING STRONG AND/OR SEVERE STORMS SHOULD STILL BE ONGOING
OVER THE EASTERN PORTION OF THE CWA. AS SFC LOW CONTINUES TO MOVE
ENE AND BL BECOMES MORE STABLE AFTER SUNSET A WEAKENING TREND WILL
BEGIN FOR ANY CONVECTION THAT REMAINS AHEAD OF THE ADVANCING COLD
FRONT...WHICH FINALLY CLEARS THE AREA BY 06Z BRINGING AN END TO ANY
LINGERING CONVECTION.
IN THE SYSTEMS WAKE MUCH COLDER AIR STREAMS INTO THE CWA CARRIED BY
BRISK 40 KNOT WINDS AT H925 RESULTING IN TEMPS ALOFT FALLING TO -4C
AT H85 BY MIDDAY SATURDAY. THE RESULT WILL BE A RAW DAY FOR EARLY
MAY WITH HIGHS STRUGGLING TO ESCAPE THE 40S NORTH...AND INTO THE LOW
50S SOUTH...FURTHER EXACERBATED BY W-NW WINDS OF 20-25 MPH GUSTING
INTO THE 30S. WITH BROAD CYCLONIC FLOW ALOFT AROUND MID/UPPER LEVEL
WAVE TRANSITING THE EASTERN GREAT LAKES...AND LLEVEL WINDS OFF THE
LAKE WITH MID LAKE DELTA T/S NEAR 10C AND NEARSHORE
15-17C...CLOUDINESS IS CERTAIN ALONG WITH CHANCE OF SHOWERS
DOWNSTREAM WHERE ANY BREAKS IN LOW STRATUS ALLOW CONVECTIVE BURSTS
AND THUS ADDED LOW POPS DOWNWIND FOR SATURDAY AFTERNOON.
SATURDAY NIGHT APPEARS QUITE COLD AS SFC RIDGING CENTERED OVER MO
TAKES HOLD. GUIDANCE TEMPS ARE IN THE LOW 30S WHICH APPEARS
REASONABLE GIVEN EXPECTED DEWPTS NEAR 30 AND EXPECTED DECOUPLING
FROM LIGHT GRADIENT FLOW ALOFT. STAYED NEAR A MET/PERSISTENCE BLEND
WHICH MAKES A FROST ADVISORY LOOK LIKELY BUT WILL DEFER TO NIGHT
SHIFT WITH ONGOING WEATHER CONCERNS THIS AFTERNOON.
&&
.LONG TERM...
SFC RIDGING WILL BE SLOW TO EXIT THE AREA STARTING THE PD ON SUN.
HWVR INSOLATION WILL AIDE IN MODERATING UNSEASONABLY COLD AIRMASS.
DECOUPLING ALG W/CLR SKIES AND LIGHT WINDS WITHIN RIDGE AXIS WILL
AGAIN FVR FROST DVLPMNT LATE SUN NIGHT AND HAVE ADDED GRID MENTION
ACRS THE N HALF.
OTHERWISE SFC RIDGE WILL CONT EWD MON IN RESPONSE TO RENEWED WRN
TROUGHING AND SUBSEQUENT DOWNSTREAM MID LVL RIDGING. BLDG THERMAL
RIDGE AND DEEPENING SWRLY FLW WILL YIELD TEMPS AOA NORMAL BEGINNING
TUE AND LASTING THROUGH THE END OF NXT WEEK IN LINE W/FVRD ECMWF
PROGS. PRIMARY UNCERTAINTY LIES W/PLACEMENT OF ACTIVE W-E FNTL BNDRY
DOWNSTREAM OF WRN TROUGH AND EPISODIC SW/S EJECTING EWD OUT OF MEAN
TROUGH. CERTAINLY CONVN WILL AUGMENT POSITION/INTENSITY OF SFC BNDRY
BUT DO NOT SEE ANY COMPELLING REASON TO DETRACT FM CURRENT MENTION
OF EXTENDED PD OF POPS W/MOST SIG MODEL CONSENSUS AT THIS POINT MON
NIGHT TUE AND AGAIN WED NIGHT/THU AND HAVE ADDED ADDNL POP DETAIL LT
MON NIGHT AS A START. REMAINDER GOOD AS IS FOR NOW UNTIL A BTR MODEL
CONSENSUS DVLPS.
&&
.AVIATION...
SFC LOW PRESSURE LOCATED IN CENTRAL ILLINOIS WILL CONTINUE TO
PROGRESS NE TO NEAR KSBN BY 21Z. WARM FRONT HAS PUSHED NORTH TO
NEAR KFWA AND WILL BRING WINDS AROUND TO SW SOON AFTER PASSAGE IN
THE 18Z-19Z WINDOW...WINDS BECOMING GUSTY TO 25 KNOTS. STORMS
EXPECTED TO DEVELOP IN DESTABILIZING ENVIRONMENT ALONG AND SOUTH
OF THE WARM FRONT...AND NEAR THE SFC LOW TRACK...BRINGING A WINDOW
FOR POSSIBLE TSRA TO BOTH TERMINALS THIS AFTERNOON. COLD FRONT PASSES LATE
VEERING WINDS TO WEST-NORTHWEST 15-20MPG GUSTING 25MPH THROUGH END
OF TAF PD. SKIES TO BECOME BKN-OVC WITH GRADUALLY LOWERING CIG AT
KSBN AS CLOUD DECK ENTERING INDIANA CONTINUES OVERHEAD...AND CIGS
WILL LOWER TO MVFR BY MORNING AS COLD AIR ADVECTION BENEATH
CYCLONIC FLOW AROUND MID LEVEL WAVE CONTINUES INTO MIDDAY.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...GALE WARNING FROM 10 PM THIS EVENING TO MIDNIGHT EDT SATURDAY
NIGHT FOR LMZ043-046.
&&
NEAR TERM/MESO...LUD
SHORT TERM...LUD
LONG TERM...T
AVIATION...LUDHazardous weather outlook, May 7, 4:19 PM EDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 419 PM EDT FRI MAY 7 2010 INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005- 015-016-024-025-082030- ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI- MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI- WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-CASS MI- ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY- PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART... GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER... AUBURN...GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE... PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE... COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO... BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER... HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION... HARTFORD CITY...MONTPELIER...PORTLAND...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 419 PM EDT FRI MAY 7 2010 /319 PM CDT FRI MAY 7 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT A TORNADO WATCH IS IN EFFECT UNTIL 11PM EDT/10PM CDT. SEVERE THUNDERSTORMS WITH DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES ARE EXPECTED THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WIDESPREAD FROST IS LIKELY OVER MUCH OF THE AREA LATE SATURDAY NIGHT AND AGAIN LATE SUNDAY NIGHT. THERE IS A CHANCE FOR THUNDERSTORMS MONDAY NIGHT THROUGH WEDNESDAY. IT IS TOO EARLY TO DETERMINE IF THE STORMS WILL BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL CONTINUE THROUGH THIS EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ003-MIZ077-082030- LA PORTE-BERRIEN- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN 419 PM EDT FRI MAY 7 2010 /319 PM CDT FRI MAY 7 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT STRONG THUNDERSTORMS WITH DAMAGING WINDS AND LARGE HAIL ARE POSSIBLE THROUGH LATE THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WIDESPREAD FROST IS LIKELY OVER MUCH OF THE AREA LATE SATURDAY NIGHT AND AGAIN LATE SUNDAY NIGHT. THERE IS A CHANCE FOR THUNDERSTORMS MONDAY NIGHT THROUGH WEDNESDAY. IT IS TOO EARLY TO DETERMINE IF THE STORMS WILL BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL CONTINUE THROUGH THIS EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-082030- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 419 PM EDT FRI MAY 7 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TONIGHT THUNDERSTORMS ARE LIKELY TODAY. SEVERE STORMS ARE ANTICIPATED TO DEVELOP THIS AFTERNOON WITH LARGE HAIL THE GREATEST RISK. WIND GUSTS TO 45 KNOTS ARE ALSO POSSIBLE WITH LOCALLY HIGHER WAVES IN AND NEAR STRONG STORMS. SMALL CRAFT ADVISORY CONDITIONS WILL OCCUR THIS EVENING IN WAKE OF THE STORM SYSTEM. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SMALL CRAFT ADVISORY CONDITIONS WILL CONTINUE THROUGH SATURDAY EVENING. THERE IS A CHANCE FOR THUNDERSTORMS MONDAY NIGHT THROUGH WEDNESDAY. IT IS TOO EARLY TO DETERMINE IF THESE STORMS WILL BECOME SEVERE. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
In the hours before
Local storm report, May 7, 10:38 AM EDT, 5 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1038 AM EDT FRI MAY 07 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 AM HAIL THREE RIVERS 41.94N 85.63W
05/07/2010 M0.25 INCH ST. JOSEPH MI TRAINED SPOTTER
&&
EVENT NUMBER IWX1000477
MCSSpecial weather statement, May 7, 10:53 AM EDT, 5 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1053 AM EDT FRI MAY 7 2010
MIZ080-081-071530-
BRANCH MI-HILLSDALE MI-
1053 AM EDT FRI MAY 7 2010
AT 1051 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR QUINCY...MOVING NORTHEAST AT 65 MPH.
PEA SIZE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
DOWNPOURS...ARE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
LITCHFIELD AND JONESVILLE...
MOSCOW AND JEROME...
SOMERSET CENTER...
STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4207 8436 4206 8436 4182 8492 4197 8505
4208 8483 4208 8437
TIME...MOT...LOC 1453Z 237DEG 55KT 4195 8486Special weather statement, May 7, 11:37 AM EDT, 4 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1137 AM EDT FRI MAY 7 2010
OHZ002-005-071600-
FULTON OH-HENRY OH-
1137 AM EDT FRI MAY 7 2010
AT 1133 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM NEAR ARCHBOLD...MOVING NORTHEAST AT 45 MPH.
PEA SIZE HAIL...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
DOWNPOURS...ARE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
DELTA...OTTOKEE AND WINAMEG...
LYONS AND DENSON...
SEWARD AND ASSUMPTION...
METAMORA...
STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4142 8418 4154 8436 4172 8417 4172 8387
4170 8386 4167 8386
TIME...MOT...LOC 1536Z 220DEG 39KT 4154 8419Local storm report, May 7, 12:56 PM EDT, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1256 PM EDT FRI MAY 07 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0612 AM HAIL FORT WAYNE 41.08N 85.13W
05/07/2010 E0.25 INCH ALLEN IN AMATEUR RADIO
PEA SIZE HAIL LASTED 2 MINUTES ON THE SOUTH SIDE OF
FORT WAYNE.
0620 AM HAIL WALTON 40.66N 86.24W
05/07/2010 M0.25 INCH CASS IN LAW ENFORCEMENT
ALSO WINDS OF 30 TO 40 MPH. NO DAMAGE.
0630 AM HAIL 2 SW PERU 40.73N 86.10W
05/07/2010 M0.50 INCH MIAMI IN EMERGENCY MNGR
HAIL LASTED 4-5 MINUTES...ALMOST COVERED THE GROUND.
0652 AM HAIL 1 SW WABASH 40.79N 85.83W
05/07/2010 E0.70 INCH WABASH IN TRAINED SPOTTER
HAIL LASTED FOR SEVERAL MINUTES RANGING BETWEEN PEA AND
DIME SIZE.
0704 AM HAIL 2 N ANDREWS 40.89N 85.60W
05/07/2010 E0.25 INCH HUNTINGTON IN TRAINED SPOTTER
0731 AM HAIL 2 W PIERCETON 41.20N 85.74W
05/07/2010 E0.50 INCH KOSCIUSKO IN AMATEUR RADIO
0733 AM HAIL FORT WAYNE 41.08N 85.13W
05/07/2010 E0.70 INCH ALLEN IN TRAINED SPOTTER
LOCATED NEAR THE AIRPORT
0743 AM HAIL 7 N FORT WAYNE 41.18N 85.13W
05/07/2010 M0.50 INCH ALLEN IN NWS EMPLOYEE
0755 AM HAIL BERNE 40.66N 84.95W
05/07/2010 E0.70 INCH ADAMS IN TRAINED SPOTTER
0757 AM HAIL MILFORD 41.41N 85.85W
05/07/2010 E0.25 INCH KOSCIUSKO IN TRAINED SPOTTER
0817 AM HAIL 2 N NORTH WEBSTER 41.36N 85.70W
05/07/2010 E0.25 INCH KOSCIUSKO IN NWS OFFICE
0823 AM HAIL 4 W KENDALLVILLE 41.44N 85.34W
05/07/2010 M0.25 INCH NOBLE IN TRAINED SPOTTER
HAIL LASTED FOR ABOUT A MINUTE.
0854 AM HAIL NEW BUFFALO 41.79N 86.74W
05/07/2010 E0.70 INCH BERRIEN MI LAW ENFORCEMENT
HAIL LASTED 5 MINUTES
0856 AM HAIL HARBERT 41.87N 86.63W
05/07/2010 E0.88 INCH BERRIEN MI LAW ENFORCEMENT
0935 AM HAIL 4 NNW HUDSON 41.59N 85.11W
05/07/2010 M0.25 INCH STEUBEN IN TRAINED SPOTTER
0954 AM HAIL 4 ENE MISHAWAKA 41.68N 86.09W
05/07/2010 M0.25 INCH ST. JOSEPH IN COCORAHS
1030 AM HAIL THREE RIVERS 41.94N 85.63W
05/07/2010 M0.25 INCH ST. JOSEPH MI TRAINED SPOTTER
&&
EVENT NUMBER IWX1000461 IWX1000462 IWX1000463 IWX1000464 IWX1000465
IWX1000466 IWX1000467 IWX1000468 IWX1000470 IWX1000469 IWX1000471
IWX1000472 IWX1000473 IWX1000474 IWX1000475 IWX1000476 IWX1000477
MCSSpecial weather statement, May 7, 4:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
421 PM EDT FRI MAY 7 2010
INZ003-004-MIZ077-072045-
BERRIEN MI-LA PORTE IN-ST. JOSEPH IN-
321 PM CDT FRI MAY 7 2010
AT 316 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MICHIGAN CITY TO 20
MILES WEST OF WESTVILLE...MOVING NORTHEAST AT 55 MPH. PEA SIZE
HAIL...HEAVY DOWNPOURS...AND OCCASIONAL LIGHTNING STRIKES WILL
ACCOMPANY THIS LINE OF STORMS.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
WESTVILLE...
LA PORTE...
NEW BUFFALO...
THREE OAKS...
MICHIANA SHORES...MICHIANA AND GRAND BEACH...
OTIS...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY
EVENING/1100 PM EDT FRIDAY EVENING/ FOR NORTHERN INDIANA AND SOUTHERN
MICHIGAN AND NORTHWESTERN OHIO.
LAT...LON 4180 8680 4193 8623 4190 8623 4158 8666
4150 8694 4169 8695
TIME...MOT...LOC 2020Z 247DEG 48KT 4170 8686 4145 8719The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 5:11 AM EDT | Special Weather Statement | IWX | Kosciusko | 34 min |
| May 7, 5:19 AM EDT | Special Weather Statement | IWX | Cass, Miami | 26 min |
| May 7, 5:33 AM EDT | Small Craft Advisory | IWX | 9 hr | |
| May 7, 5:56 AM EDT | Special Weather Statement | IWX | Miami | 34 min |
| May 7, 6:23 AM EDT | Severe Thunderstorm Warning | IWX | Cass, Grant, Huntington, Miami, Wabash, Wells | 52 min |
| May 7, 6:46 AM EDT | Special Weather Statement | IWX | Blackford | 29 min |
| May 7, 7:18 AM EDT | Special Weather Statement | IWX | Adams, Blackford, Wells | 27 min |
| May 7, 7:20 AM EDT | Special Weather Statement | IWX | Allen | 25 min |
| May 7, 9:32 AM EDT | Special Weather Statement | IWX | Steuben | 28 min |
| May 7, 2:35 PM EDT | Gale Warning | IWX | 25 hr | |
| May 7, 5:07 PM EDT | Special Weather Statement | IWX | Whitley | 23 min |
| May 7, 5:30 PM EDT | Special Weather Statement | IWX | Allen | 30 min |
| May 7, 5:46 PM EDT | Severe Thunderstorm Warning | IWX | Allen | 44 min |
| May 7, 6:23 PM EDT | Severe Thunderstorm Warning | IWX | Allen | 52 min |
| May 7, 6:36 PM EDT | Special Weather Statement | IWX | LaGrange, Steuben | 24 min |
| May 7, 7:48 AM EDT | Special Weather Statement | IWX | Defiance, Paulding | 27 min |
| May 7, 7:50 AM EDT | Special Weather Statement | IWX | Van Wert | 25 min |
| May 7, 11:37 AM EDT | Special Weather Statement | IWX | Fulton | 23 min |
| May 7, 6:52 PM EDT | Tornado Warning | IWX | Defiance, Henry, Putnam | 23 min |
| May 7, 8:48 AM EDT | Special Weather Statement | IWX | Berrien | 27 min |
| May 7, 9:16 AM EDT | Special Weather Statement | IWX | Cass | 29 min |
| May 7, 10:05 AM EDT | Special Weather Statement | IWX | Saint Joseph | 25 min |
| May 7, 10:53 AM EDT | Special Weather Statement | IWX | Hillsdale | 37 min |
| May 7, 4:42 PM EDT | Special Weather Statement | IWX | Cass | 33 min |
| May 7, 5:15 PM EDT | Special Weather Statement | IWX | Saint Joseph | 30 min |
| May 7, 5:33 PM EDT | Severe Thunderstorm Warning | IWX | Branch, Hillsdale, Saint Joseph | 57 min |
Nearby
Special Weather Statements in Michigan, 2010Every special weather statement in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.